Nevada, 2011

High Wind in Nevada, March 7, 2011

March 7, 2011 · NWS LKN · 2 events in 2 counties and zones

Winds gusting up to 70 mph occurred on the lee side of the Ruby Mountains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LKN wrote it up.

Winds gusting up to 70 mph occurred on the lee side of the Ruby Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Mar 7, 11:35 AM PST, 55 minutes earlier.

Area forecast discussion, Mar 7, 11:35 AM PST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1135 AM PST MON MAR 7 2011

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING RAIN...SNOW
AND WIND TO THE GREAT BASIN TODAY AND TONIGHT...WITH SIGNIFICANT
ACCUMULATIONS EXPECTED AT HIGHER ELEVATIONS. WINDS WILL ALSO BE
QUITE GUSTY...WITH GUSTS POSSIBLY REACHING 60 MPH IN CENTRAL
NEVADA. MUCH QUIETER WEATHER WILL RETURN FOR THE MIDDLE OF THE
WEEK.

&&

.UPDATE...CANCELLED WINTER WEATHER HEADLINES FOR ZONES 30
/HUMBOLDT COUNTY/...ZONE 31 /NORTHERN ELKO/ AND ZONE 32 /SW AND
SOUTH CENTRAL ELKO COUNTY/...INCLUDING ELKO AND SPRING CREEK.

COLD FRONT HAS PROGRESSED THROUGH WITH A STIFF NORTHWEST BREEZE AS
EXPECTED...BUT MAIN DEFORMATION ZONE AND DYNAMIC LIFT ARE
PROGRESSIVELY HEADING AWAY FROM NORTHERN NEVADA. WILL CERTAINLY
SEE SOME SNOW SHOWERS THROUGH THIS AFTERNOON...ESPECIALLY IN
AREAS WHERE SUNSHINE INCREASES THE INSTABILITY AND NEAR THE HIGHER
TERRAIN. HOWEVER...AMOUNTS WILL BE LESS THAN ADVISORY CRITERIA
WITH MINIMAL IMPACTS EXPECTED. OUT OF RESPECT FOR THE NW
UPSLOPE...MAINTAINED THE WINTER STORM WARNING FOR THE RUBY
MOUNTAINS BUT DECREASED THE AMOUNTS DOWN FROM PREVIOUSLY
FORECASTED VALUES.

ELY REPORTING SNOW AT THIS TIME...AND WHITE PINE HAS THE BEST
OPPORTUNITY TO SEE ADDITIONAL ACCUMULATIONS WITH DEFORMATION
NEARBY THROUGH THIS AFTERNOON. MAINTAINED WINTER WEATHER
ADVISORIES FOR WHITE PINE COUNTY AS A RESULT. SHOULD BE ABLE TO
DROP LANDER/EUREKA SOON. REGARDING NYE COUNTY WINDS...NORTHWEST
WINDS AT TONOPAH HAVE GUSTED TO 52 MPH WITHIN THE PAST FEW MINUTES
BEHIND DEPARTING LOW...SO WILL KEEP HIGH WIND WARNING GOING THERE
WITH NO CHANGES. BT

&&

.PREV DISCUSSION... /ISSUED AT 815 AM /

SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING RAIN...SNOW
AND WIND TO THE GREAT BASIN TODAY AND TONIGHT...WITH SIGNIFICANT
ACCUMULATIONS EXPECTED AT HIGHER ELEVATIONS. WINDS WILL ALSO BE
QUITE GUSTY...WITH GUSTS POSSIBLY REACHING 60 MPH IN CENTRAL
NEVADA. MUCH QUIETER WEATHER WILL RETURN FOR THE MIDDLE OF THE
WEEK.

UPDATE...PLAN THIS MORNING IS TO KEEP WINTER WEATHER HEADLINES AS
INHERITED. RADAR SHOWS SNOW EXPANDING QUICKLY ACROSS NORTHEAST
NEVADA. IN ADDITION...REFLECTIVITY CLEARLY SHOWS THE COLD FRONT
SURGING SOUTH THROUGH WESTERN ELKO COUNTY...HAVING JUST GONE
THROUGH TUSCARORA. SNOW WILL BECOME HEAVY AT TIMES FOR SEVERAL
HOURS AS THIS COLD FRONT PASSES THROUGH...WITH LIMITED VISIBILITY
DOWN TO 1/2 MILE OR LESS. REGARDING IMPACTS...EXPECT THEM TO
REMAIN LIMITED ON PAVED ROADS. WITH THE SNOW FALLING DURING
DAYLIGHT HOURS IN EARLY MARCH...MANY ROADWAYS WILL REMAIN WET.
SURFACE TEMPERATURES NEAR FREEZING ARE NOT HELPING SNOW STICK
EITHER. POSSIBLE FOR BRIEF SLUSHY ACCUMULATIONS BELOW 6500 FEET
DURING THE HEAVIEST SNOW. NORTHWEST WINDS WILL INCREASE QUICKLY
WITH THE COLD FRONTAL PASSAGE...GUSTING 30 TO 40 MPH. WITH THE WET
NATURE OF THE SNOWFALL...BELIEVE BLOWING SNOW WILL BE LIMITED TO
THE HIGHER TERRAIN WHERE THE WINTER STORM WARNING REMAINS IN
EFFECT. MORE SIGNIFICANT TRAVEL IMPACTS MAY OCCUR LATE THIS
AFTERNOON AND EVENING. ALTHOUGH MOST SIGNIFICANT SNOWFALL WILL HAVE
ENDED...TEMPERATURES WILL FALL WELL BELOW FREEZING THIS EVENING WITH
SOME ROADS BECOMING SLICK AND HAZARDOUS.

SYSTEM IS PROGRESSIVE...SO EXPECT SNOW TO TAPER OFF RATHER QUICKLY
LATE THIS AFTERNOON AND EVENING. HOWEVER...NW FLOW WILL LIKELY
ENCOURAGE ACCUMULATIONS FOR QUITE SOME TIME ON THE NW SLOPES THIS
EVENING...SUCH AS NEAR SPRING CREEK. BT

PREV DISCUSSION... /ISSUED AT 415 AM /

SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING RAIN...SNOW
AND WIND TO THE GREAT BASIN TODAY AND TONIGHT...WITH SIGNIFICANT
ACCUMULATIONS EXPECTED AT HIGHER ELEVATIONS. WINDS WILL ALSO BE
QUITE GUSTY...WITH GUSTS POSSIBLY REACHING 60 MPH IN CENTRAL
NEVADA. MUCH QUIETER WEATHER WILL RETURN FOR THE MIDDLE OF THE
WEEK.

SHORT TERM...TODAY THROUGH WEDNESDAY. COMPLEX FORECAST TODAY INTO
THIS EVENING...AND MODEL CONFIDENCE IS NOT HIGH. BASIC FEATURES
ARE AN INTENSIFYING SURFACE LOW MOVING NORTHEASTWARD ACROSS AND
THEN AWAY FROM THE CENTRAL GREAT BASIN TODAY AND TONIGHT. DIGGING
NEGATIVELY TILTED TROUGH ALOFT WILL MOVE ACROSS THE REGION BY THIS
EVENING...CAUSING A CURRENTLY DEVELOPING DEFORMATION ZONE TO
INTENSIFY. HOWEVER...BIG QUESTION AS TO THE EXACT DEVELOPMENT AND
TRACK OF THIS ZONE...AS THE GFS AND TO SOME EXTENT THE MOST RECENT
NAM HAVE NOW SPLIT THIS FEATURE INTO TWO DISTINCT ZONES...AND
/SURPRISE SURPRISE/ THEY NOW DEPICT THE HEAVIER SNOW AVOIDING THE
ELKO AREA ITSELF. THIS MAY BE GOOD NEWS IF YOU ARE TRAVELLING
ALONG INTERSTATE 80 TODAY...PERHAPS NOT SO GOOD IF YOU ARE A SNOW
LOVER LIVING IN ELKO AS THIS MAY BE YET ANOTHER EXAMPLE OF THE
MANY DURING THE PAST FEW MONTHS OF A STORM SPLITTING AROUND THE
BIGGEST POPULATION CENTER OF OUR CWA. THUS...CONFIDENCE IS NOT AT
ALL HIGH DESPITE THE STORM MOVING IN PRESENTLY. HOWEVER...HAVE
MOSTLY KEPT THE HEADLINES WE ALREADY HAD IN PLACE...THOUGH NUDGED
SOME FORECAST SNOWFALL TOTALS DOWNWARD WITH THE POSSIBILITY OF
THE HEAVIER SNOW MISSING MUCH OF THE INTERSTATE 80 CORRIDOR. DID
INCREASE TOTALS IN CENTRAL NEVADA WHERE THE MODELS ARE NOW
SUGGESTING ONE PORTION OF THE DEFORMATION BAND WILL END UP...AND
THUS EXPANDED THE WINTER WEATHER ADVISORY TO ALL ELEVATIONS FOR
SOUTHERN LANDER/EUREKA AND WHITE PINE COUNTIES. PRESSURE GRADIENT
STILL LOOKS GOOD FOR WIND DOWN IN NORTHERN NYE...AND THOUGH THE
700 MB WINDS AREN'T QUITE AS IMPRESSIVE...THE MET STAT GUIDANCE IS
SUGGESTING THAT KTPH HITS HIGH WIND WARNING CRITERIA ON SUSTAINED
WINDS ALONE. THUS...UPGRADED THE WATCH TO A WARNING FOR THIS AREA.
STILL DON'T EXPECT MUCH IN THE WAY OF SNOWFALL THAT FAR SOUTH SO
NO WINTER WEATHER HEADLINES. WINDS LOOK LIKE THEY WILL TRY TO
CRANK ACROSS EXTREME EASTERN ELKO COUNTY AS WELL WITH THE TIGHT
PRESSURE GRADIENT...SO ADDED A WIND ADVISORY FOR THE LOWER
ELEVATIONS HERE AS WELL. FINALLY...TWEAKED THE START AND END TIMES
OF OUR ADVISORIES AND WARNINGS TO BETTER REFLECT THE CURRENT
THINKING OF THE PASSAGE OF THE SIGNIFICANT WEATHER WITH THIS
SYSTEM...WHICH MEAN ENDING THE STATEMENTS EARLIER IN HUMBOLDT
COUNTY...AND KEEPING THEM LONGER ACROSS THE RUBIES...EXTREME
EASTERN ELKO...WHITE PINE AND NORTHERN NYE. BOTTOM LINE IS A
RATHER UNPLEASANT DAY ACROSS THE REGION.

TUESDAY A WARM FRONT-LIKE FEATURE TRIES TO QUICKLY LIFT BACK TO
THE NORTH TO OUR WEST...BRUSHING HUMBOLDT AND NORTHERN ELKO COUNTY
WITH SOME CLOUDS AND PERHAPS A FEW SHOWERS. OTHERWISE TEMPS WILL
REBOUND QUICKLY TUESDAY AND WEDNESDAY FROM THEIR MINIMUMS TODAY
AND TONIGHT AS A RIDGE BUILDS ALOFT. RCM

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. NOT MANY
CHANGES TO GRIDS OR FORECAST SINCE MODELS ARE IN BASIC AGREEMENT
ON THE LARGE SCALE FEATURES THROUGH THE PERIOD. BOTTOM LINE: DRY
BUT CLOUDY RIDGE THROUGH THURSDAY...THEN INCREASING RH THROUGH
SATURDAY WITH ATTENDANT RISE IN POPS, BUT STILL IN SLIGHT CHANGE
TO CHANGE CATS THAT FAR OUT. SOME DISAGREEMENT BETWEEN MODELS
AFTER SUNDAY BUT MONDAY LOOKS LIKE IT COULD RAIN AND SO HAVE LEFT
CHANCE POPS IN MOST PLACES EXCEPT FOR HIGHER CHANCE IN WHITE PINE
COUNTY AND SLIGHT CHANCE...OR LOWER...FOR NORTHERN NYE. WARMISH
TEMPS THROUGH PERIOD SO SNOW ONLY IN HIGHER ELEVS OR AT NIGHT AND
THEN VERY LITTLE OF QPF AT ALL, EXPECTED. BB

AVIATION...PERIODS OF LIGHT SNOW/COLD RAIN WITH TEMPERATURE
HOVERING AROUND FREEZING IN EKO. WMC STILL ABOVE FREEZING SO OCNL
RAIN THERE...BUT MORE PATCHY THAN IN EKO. SOME PROBABLY LIGHT SNOW
FELL IN ELY AND THIS WILL PICK UP DURING DAY BUT WILL PROBABLY BE
LIKE EKO WITH RAIN/SNOW MIX. TPH WILL ALSO SEE SOME LATER TODAY
BUT MORE PATCHY AND PROBABLY ALL RAIN. NORTHWEST WINDS WILL PICK
UP IN SITES...BUT ESPECIALLY TPH...THIS AFTERNOON AND EVENING AS
SURFACE TROF DEEPENS AND THEN PASSES EAST. TOUGH FORECAST...AND
CONFIDENCE IS A BIT LOW ON THE TYPE...TIMING...AND AMOUNT OF
PRECIP. EXPECT CIGS AND VSBYS TO LOWER TO MVFR/IFR IN
RAIN/SNOW/FOG AND RISE AGAIN AFTER THEY PASS. BB

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 5000
FEET FOR EXTREME EASTERN ELKO COUNTY.

WIND ADVISORY UNTIL 10 PM PST THIS EVENING BELOW 5000 FEET FOR
EXTREME EASTERN ELKO COUNTY.

WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR WHITE
PINE COUNTY.

WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR RUBY
MOUNTAINS/EAST HUMBOLDT RANGE.

WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR NORTHERN
LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY.

HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR NORTHERN NYE
COUNTY.

&&

99/99
Hazardous weather outlook, Mar 7, 3:59 AM PST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
359 AM PST MON MAR 7 2011

NVZ034-081200-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
359 AM PST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A SIGNIFICANT SNOWSTORM WILL MOVE INTO THE REGION TODAY.
SNOW...HEAVY AT TIMES...WILL PERSIST MUCH OF THE DAY BEFORE
TAPERING OFF TO SNOW SHOWERS LATER TONIGHT. ADDITIONAL SNOW
ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED...WITH ISOLATED
TOTALS OF UP TO 18 INCHES. WINDS MAY ALSO GUST UP TO 50
MPH THIS AFTERNOON AND EVENING...RESULTING IN BLOWING AND
DRIFTING SNOW. A WINTER STORM WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-032-081200-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
359 AM PST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A SIGNIFICANT SNOWSTORM WILL MOVE INTO THE REGION TODAY. SNOW WILL
PERSIST MUCH OF THE DAY BEFORE TAPERING OFF TO SNOW SHOWERS THIS
EVENING. SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED BELOW
6500 FEET...WITH 6 TO 10 INCHES OF ADDITIONAL ACCUMULATION ABOVE
6500 FEET. WINDS MAY ALSO GUST UP TO 45 MPH THIS AFTERNOON AND
EVENING...RESULTING IN BLOWING AND DRIFTING SNOW. A WINTER STORM
WARNING IS IN EFFECT ABOVE 6500 FEET...WITH A WINTER WEATHER
ADVISORY IN EFFECT BELOW 6500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035>037-081200-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
359 AM PST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA AND NORTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE SNOWSTORM WILL MOVE INTO THE REGION TODAY. RAIN AND
SNOW WILL CHANGE TO ALL SNOW AND PERSIST THROUGH THE DAY BEFORE
TAPERING OFF TO SNOW SHOWERS THIS EVENING. SNOW ACCUMULATIONS OF 1
TO 4 INCHES ARE EXPECTED BELOW 6500 FEET...WITH 4 TO 9 INCHES
ABOVE 6500 FEET. WINDS MAY ALSO GUST UP TO 50 MPH THIS AFTERNOON
AND EVENING...RESULTING IN BLOWING AND DRIFTING SNOW. A WINTER
WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-081200-
NORTHERN NYE COUNTY-
359 AM PST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG PACIFIC STORM SYSTEM WILL CROSS THE REGION TODAY. IN THE
WAKE OF THE STORM...STRONG WINDS WILL DEVELOP FROM THE NORTHWEST.
WINDS WILL BE SUSTAINED AT 20 TO 30 MPH THIS AFTERNOON WITH GUSTS
TO NEAR 60 MPH. A HIGH WIND WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ033-081200-
EXTREME EASTERN ELKO COUNTY-
359 AM PST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE SNOWSTORM WILL MOVE INTO THE REGION TODAY. RAIN AND
SNOW WILL PERSIST THROUGH THE DAY...CHANGING TO ALL SNOW LATE IN
THE DAY BEFORE TAPERING OFF TO SNOW SHOWERS THIS EVENING. SNOW
ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED BELOW 5000
FEET...WITH 2 TO 5 INCHES ABOVE 5000 FEET. WINDS MAY ALSO GUST UP
TO 55 MPH THIS AFTERNOON AND EVENING...RESULTING IN BLOWING AND
DRIFTING SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5000
FEET...AND A WIND ADVISORY IS IN EFFECT BELOW 5000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030-081200-
HUMBOLDT COUNTY-
359 AM PST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE SNOWSTORM WILL MOVE INTO THE REGION TODAY. RAIN AND
SNOW WILL CHANGE TO ALL SNOW AND PERSIST THROUGH THE MORNING
BEFORE TAPERING OFF TO SNOW SHOWERS THIS AFTERNOON. SNOW
ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED BELOW 4500
FEET...WITH 2 TO 5 INCHES ABOVE 4500 FEET. WINDS MAY ALSO GUST UP
TO 40 MPH THIS AFTERNOON AND EVENING...RESULTING IN BLOWING AND
DRIFTING SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 4500
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Ruby Mountains/E Humboldt Range

When
March 7, 12:30 PM PST to 8:30 PM PST
Where
Ruby Mountains/E Humboldt Range forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
40.294, -115.130 (the zone’s center; the record gives no point)

Wind gusts to 65 mph were recorded by the Ruby Valley RAWS.

High Wind, Sw & Sc Elko

When
March 7, 2:00 PM PST to 7:00 PM PST
Where
Sw & Sc Elko forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
RAWS

Winds gusting up to 70 mph were reported by the Ruby Lake RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2011Every state in 2011This day in weather historyWarnings in Nevada, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276919, 276920.